Alert archive / Mississippi / Special Weather Statements in 2016
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Aug 5, 2016, 4:55 PM CDT for Quitman County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2016, 4:55 PM CDT (21:55 UTC)
- Expired
- Aug 5, 2016, 5:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Memphis, TN
County Quitman County, MS
The radar
The Memphis radar (KNQA), 117 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1664 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
135 WWUS84 KMEG 052155 SPSMEG SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 455 PM CDT FRI AUG 5 2016 MSZ007-010-011-052230- TUNICA MS-COAHOMA MS-QUITMAN MS- 455 PM CDT FRI AUG 5 2016 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 530 PM CDT FOR... SOUTH CENTRAL TUNICA COUNTY IN NORTHWESTERN MISSISSIPPI... NORTHEASTERN COAHOMA COUNTY IN NORTHWESTERN MISSISSIPPI... NORTHWESTERN QUITMAN COUNTY IN NORTHWESTERN MISSISSIPPI... AT 455 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS TO 50 MPH WAS LOCATED NEAR DUNDEE...OR 9 MILES SOUTHEAST OF HELENA VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN SOUTH CENTRAL TUNICA...NORTHEASTERN COAHOMA AND NORTHWESTERN QUITMAN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3447 9056 3451 9037 3436 9026 3425 9055 TIME...MOT...LOC 2155Z 346DEG 6KT 3444 9048 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Aug 5, 3:31 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 5, 3:31 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
331 PM CDT FRI AUG 5 2016
.DISCUSSION...Surface analysis this afternoon places a weak cold
front across portions of West Central Illinois back through
Central Missouri and Eastern Kansas. Meanwhile, high pressure is
located over the Southern Plains and portions of the Lower
Mississippi Valley. Isolated to perhaps scattered showers and
thunderstorms have developed across the forecast area as
convective temperatures were reached during peak heating and
interactions with left over outflow boundaries from earlier
upstream convection have occurred. However, the main focus
continues to be the very hot and humid airmass producing dangerous
heat index values across the Mid-South where areas along and west
of the Mississippi River have been in excess of 110 degrees for
several hours and 105 to 109 degrees across the remainder of the
forecast area. As of 3 pm CDT, temperatures across the Mid-South
are in the middle 90s to approaching 100 degrees.
The very hot and humid airmass today has necessitated the
expansion of the Excessive Heat Warning to include the remainder
of the West Tennessee counties bordering the Mississippi River
until 8 pm CDT this evening. Latest short term model trends
suggest a weak cold front over Missouri will gradually begin to
drift south/southeast into the Mid South later tonight into
Saturday. This will bring better coverage for showers and
thunderstorms to the area, especially across the northern one
third of the forecast area. A few strong to perhaps severe
thunderstorms will be possible through early evening with damaging
winds as the threat for any thunderstorms that reach severe
limits.
Convective activity associated with this approaching front should
limit temperatures across the aforementioned area and have
subsequently trimmed back the Heat Advisory area to south of a
line from Jonesboro AR to Jackson TN and Iuka MS for Saturday
where heat index values are expected to be between 105-109
degrees.
This front is expected to bring slightly cooler temperatures to
the area for Sunday and Monday. Temperatures are expected to
recover somewhat for mid to late next week with the potential for
heat headlines possible again during this time frame. Isolated to
scattered showers and thunderstorms will be possible especially
during the afternoon and early evening hours. Some challenges
exist with rain chances towards the end of next week as a system
in the Northern Gulf of Mexico may drift into portions of the
Lower Mississippi Valley and/or Southeast United States.
Consequently, some adjustments may need to be made to rain chances
towards the end of the forecast period if long term model trends
persist.
CJC
&&
.AVIATION...
18Z TAF cycle
The diurnal Cu field will continue to develop this afternoon,
with isolated showers and thunderstorms forming across the area.
Given the spatial uncertainty, only VCTS will be included for this
afternoon. Convection is expected to dissipate by 01z. Generally
VFR conditions are anticipated overnight, but patchy fog will
likely affect KMKL for a few hours around sunrise. A cold front
will move south across the region during the day tomorrow. This
front is expected to reach KJBR by mid-morning, but may not affect
the remaining forecast terminals until after 18z. Afternoon
convection is anticipated again tomorrow, mainly beyond the
current TAF period.
Johnson
&&
.MEG Watches/Warnings/Advisories...
AR...Excessive Heat Warning until 8 PM CDT this evening for Clay-
Craighead-Crittenden-Cross-Greene-Lawrence-Lee AR-
Mississippi-Phillips-Poinsett-Randolph-St. Francis.
Heat Advisory from 8 PM this evening to 8 PM CDT Saturday for
Craighead-Crittenden-Cross-Lee AR-Mississippi-Phillips-
Poinsett-St. Francis.
MO...Excessive Heat Warning until 8 PM CDT this evening for Dunklin-
Pemiscot.
MS...Excessive Heat Warning until 8 PM CDT this evening for Coahoma-
DeSoto-Panola-Quitman-Tallahatchie-Tate-Tunica.
Heat Advisory from 8 PM this evening to 8 PM CDT Saturday for
Coahoma-DeSoto-Panola-Quitman-Tallahatchie-Tate-Tunica.
Heat Advisory until 8 PM CDT Saturday for Alcorn-Benton MS-
Calhoun-Chickasaw-Itawamba-Lafayette-Lee MS-Marshall-Monroe-
Pontotoc-Prentiss-Tippah-Tishomingo-Union-Yalobusha.
TN...Excessive Heat Warning until 8 PM CDT this evening for Dyer-Lake-
Lauderdale-Obion-Shelby-Tipton.
Heat Advisory from 8 PM this evening to 8 PM CDT Saturday for
Lauderdale-Shelby-Tipton.
Heat Advisory until 8 PM CDT this evening for Benton TN-Carroll-
Crockett-Decatur-Gibson-Hardin-Henderson-Henry-Weakley.
Heat Advisory until 8 PM CDT Saturday for Chester-Fayette-
Hardeman-Haywood-Madison-McNairy.
&&Hazardous weather outlook, Aug 5, 3:47 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 347 PM CDT FRI AUG 5 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-061100- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 347 PM CDT FRI AUG 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT DANGEROUS HEAT WILL CONTINUE TODAY WITH HEAT INDEX VALUES IN PARTS OF THE MID-SOUTH IN EXCESS OF 110 DEGREES. THUS AN EXCESSIVE HEAT WARNING IS IN PLACE FOR THE MISSOURI BOOTHEEL...NORTHEAST ARKANSAS...NORTHWEST MISSISSIPPI AND SOUTHWEST TENNESSEE. THE REST OF THE MID-SOUTH IS UNDER A HEAT ADVISORY. A FEW STRONG TO PERHAPS SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO EARLY EVENING ACROSS THE MID SOUTH. DAMAGING WINDS IS THE MAIN THREAT FOR ANY THUNDERSTORMS THAT REACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAT WILL CONTINUE ON SATURDAY ALONG AND SOUTH OF A LINE FROM JONESBORO ARKANSAS TO JACKSON TENNESSEE AND IUKA MISSISSIPPI WHERE A HEAT ADVISORY WILL REMAIN IN EFFECT FOR HEAT INDEX VALUES BETWEEN 105 TO 109 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 5, 3:38 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 338 PM CDT FRI AUG 5 2016 MSZ001-002-052115- MARSHALL MS-DESOTO MS- 338 PM CDT FRI AUG 5 2016 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 415 PM CDT FOR... NORTHWESTERN MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI... NORTHEASTERN DESOTO COUNTY IN NORTHWESTERN MISSISSIPPI... AT 338 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED NEAR BYHALIA...OR NEAR OLIVE BRANCH. THIS STORM WAS NEARLY STATIONARY. PEOPLE IN NORTHWESTERN MARSHALL AND NORTHEASTERN DESOTO COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3499 8986 3499 8960 3479 8950 3478 8987 TIME...MOT...LOC 2038Z 355DEG 3KT 3491 8973 JOHNSON
Special weather statement, Aug 5, 4:17 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 417 PM CDT FRI AUG 5 2016 MSZ001-002-008-052145- TATE MS-MARSHALL MS-DESOTO MS- 417 PM CDT FRI AUG 5 2016 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 445 PM CDT FOR... NORTHEASTERN TATE COUNTY IN NORTHWESTERN MISSISSIPPI... NORTHWESTERN MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI... EASTERN DESOTO COUNTY IN NORTHWESTERN MISSISSIPPI... AT 417 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS TO 50 MPH WAS LOCATED OVER OLIVE BRANCH VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN NORTHEASTERN TATE...NORTHWESTERN MARSHALL AND EASTERN DESOTO COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3498 8989 3499 8970 3467 8965 3468 8999 TIME...MOT...LOC 2117Z 000DEG 12KT 3492 8981
Local storm report, Aug 5, 4:27 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
427 PM CDT FRI AUG 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM TSTM WND DMG 6 W PONTOTOC 34.25N 89.11W
08/05/2016 PONTOTOC MS COUNTY OFFICIAL
SEVERAL TREES DOWN AROUND PONTOTOC. MAIN AREA OF TREES
DOWN WAS ALONG OLD HWY 6 WEST OF TOWN. SOME TREES FELL ON
POWER LINES. ONE HOME HAD ROOF PARTIALLY PEELED BACK FROM
HIGH WINDS.
&&
MRMLocal storm report, Aug 5, 4:29 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
429 PM CDT FRI AUG 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG PONTOTOC 34.25N 89.01W
08/05/2016 PONTOTOC MS BROADCAST MEDIA
SEVERAL TREES DOWN IN PONTOTOC.
0220 PM TSTM WND DMG 6 W PONTOTOC 34.25N 89.11W
08/05/2016 PONTOTOC MS COUNTY OFFICIAL
SEVERAL TREES DOWN AROUND PONTOTOC. MAIN AREA OF TREES
DOWN WAS ALONG OLD HWY 6 WEST OF TOWN. SOME TREES FELL ON
POWER LINES. ONE HOME HAD ROOF PARTIALLY PEELED BACK FROM
HIGH WINDS.
&&
MRMSpecial weather statement, Aug 5, 4:50 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
450 PM CDT FRI AUG 5 2016
MSZ002-013-052230-
LAFAYETTE MS-MARSHALL MS-
450 PM CDT FRI AUG 5 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 530 PM CDT FOR...
NORTHWESTERN LAFAYETTE COUNTY IN NORTHWESTERN MISSISSIPPI...
SOUTHWESTERN MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI...
AT 449 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS TO 55 MPH WAS
LOCATED OVER LAWS HILL...OR 7 MILES SOUTHWEST OF WALL DOXEY STATE
PARK. THIS STORM WAS NEARLY STATIONARY.
VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN NORTHWESTERN LAFAYETTE AND SOUTHWESTERN MARSHALL COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3441 8961 3455 8968 3456 8967 3459 8967
3468 8951 3455 8934
TIME...MOT...LOC 2149Z 327DEG 1KT 3458 8955Special weather statement, Aug 5, 4:55 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 455 PM CDT FRI AUG 5 2016 MSZ007-010-011-052230- TUNICA MS-COAHOMA MS-QUITMAN MS- 455 PM CDT FRI AUG 5 2016 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 530 PM CDT FOR... SOUTH CENTRAL TUNICA COUNTY IN NORTHWESTERN MISSISSIPPI... NORTHEASTERN COAHOMA COUNTY IN NORTHWESTERN MISSISSIPPI... NORTHWESTERN QUITMAN COUNTY IN NORTHWESTERN MISSISSIPPI... AT 455 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS TO 50 MPH WAS LOCATED NEAR DUNDEE...OR 9 MILES SOUTHEAST OF HELENA VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN SOUTH CENTRAL TUNICA...NORTHEASTERN COAHOMA AND NORTHWESTERN QUITMAN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3447 9056 3451 9037 3436 9026 3425 9055 TIME...MOT...LOC 2155Z 346DEG 6KT 3444 9048
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:51 PM CDT | Heat Advisory | MEG | Lauderdale | 21 hr |
| Aug 5, 6:10 PM CDT | Special Weather Statement | MEG | Obion | 50 min |
| Aug 5, 6:20 PM CDT | Special Weather Statement | MEG | Henry | 25 min |
| Aug 5, 6:33 PM CDT | Special Weather Statement | MEG | Benton | 42 min |
| Aug 4, 7:06 PM CDT | Special Weather Statement | MEG | DeSoto | 24 min |
| Aug 4, 7:22 PM CDT | Special Weather Statement | MEG | Pontotoc | 23 min |
| Aug 5, 1:24 PM CDT | Special Weather Statement | MEG | Monroe | 36 min |
| Aug 5, 1:45 PM CDT | Special Weather Statement | MEG | Union | 30 min |
| Aug 5, 1:58 PM CDT | Special Weather Statement | MEG | Chickasaw | 32 min |
| Aug 5, 2:16 PM CDT | Special Weather Statement | MEG | Pontotoc | 29 min |
| Aug 5, 2:55 PM CDT | Special Weather Statement | MEG | Pontotoc | 35 min |
| Aug 5, 3:11 PM CDT | Special Weather Statement | MEG | Lee | 34 min |
| Aug 5, 3:13 PM CDT | Severe Thunderstorm Warning | MEG | Lee | 32 min |
| Aug 5, 3:38 PM CDT | Special Weather Statement | MEG | Marshall | 37 min |
| Aug 5, 3:51 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall | 24 min |
| Aug 5, 4:17 PM CDT | Special Weather Statement | MEG | DeSoto | 28 min |
| Aug 5, 4:27 PM CDT | Areal Flood Advisory | MEG | DeSoto, Marshall | 63 min |
| Aug 5, 4:37 PM CDT | Areal Flood Advisory | MEG | Yalobusha | 53 min |
| Aug 5, 4:50 PM CDT | Special Weather Statement | MEG | Lafayette | 40 min |
| Aug 5, 4:53 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Marshall | 24 min |
| Aug 5, 5:29 PM CDT | Special Weather Statement | MEG | Coahoma | 31 min |
| Aug 5, 6:04 PM CDT | Special Weather Statement | MEG | Tallahatchie | 26 min |
| Aug 5, 2:09 PM CDT | Special Weather Statement | MEG | Cross | 51 min |
Nearby
Special Weather Statements in Mississippi, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.